Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Feeling uncomfortable and swelling in leg, inner knee and upper back. Could it be due to virus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
This past weekend I asked what might cause a swelling on my right upper back. It was quite big a little uncomfortable. I thought it may have been a fatty tumor except it appeared it grew in just a few days. That swelling has gone down pretty much but now my right leg is uncomfortable and the inner knee is swollen. Could it be virus. Any suggestions on how to address this?
Posted Thu, 16 Aug 2012 in Infections
Answered by Dr. Raju A.T 5 hours later

Thanks for your query.

I would not consider any connection between the swelling you had in the upper back and the present knee joint swelling.

I like to know some more details on the problem you have to understand it better and opine,

1) Did you injure your knee in recent ?
2) Is there any problem in any other joints ?
3) Is the joint involved hot on touch ?
4) Do you get fever ?
5) Are you on any medications ?
6) Do you have any blood test reports of recent times, if so please do attach here.

Waiting for the information.
Above answer was peer-reviewed by
Follow-up: Feeling uncomfortable and swelling in leg, inner knee and upper back. Could it be due to virus? 6 hours later
No knee injury. No blood work in two years found nodules on thyroid but blood work came back ok. Possible low grade infection because I have times where I feel like I have hot flashes. Groin area has been uncomfortable for awhile so I took advantage of life line screening to make sure it wasn't vascular As I said basically healthy except for these weird things. Not hot to touch although it feels like it should be. Frequent stinging in area of spleen but assume that may be scar tissue from previous thoracic surgery. Yes to other joints .... Not constant .. The right elbow No meds. Virus? I am giving this issue to much attention? Going on a trip and would like not to be bothered with this.
Answered by Dr. Raju A.T 14 hours later

Thanks for writing back.

Based on your description I consider it to be a Synovial swelling which most of times is symptom less.The cause of such an inflammation is always difficult to find out.The commonest cause amongst is auto immunity.Auto immunity usually occurs after a brief viral illness.The virus causes disturbances in the immune system where antibodies are produced against owns systems specially synovium of the joints.

This is not a serious condition and do not cause any complication and most of times self limiting.You can aid its recovery by taking a Tab Motrin twice daily for three days.

If the swelling persists even after the course of the Tab and stays for more than 3 weeks then there would be need for an MRI scan to ascertain the diagnosis and plan the management accordingly.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Feeling uncomfortable and swelling in leg, inner knee and upper back. Could it be due to virus? 10 hours later
Thanks for getting back just want to confirm this type of synovial swelling can also occurr away from joints such as on by back and upper thigh maybe intermittent. Because of previous esophagus issues I have been reluctant to take over meds but take your suggestion
Answered by Dr. Raju A.T 13 hours later

Thanks for writing back.

The synovium is a tissue present in the joints only, this helps in lubrication of the joints.

Well, there are many other tissue like adipose and connective tissue which act similar way as the synovium does.Hence the mechanism of the other swelling may be same but not the same tissue.

If you have gastric issue on taking the medication , then simple application of DICLOFENAC gel over the affected joint would suffice.

Wish you good health,


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor